Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 402, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2000, 6:31 PM CDT for Neshoba County, Newton County, Mississippi. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 16, 2000, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Neshoba County, MS, Newton County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:38 PM CDT | Hail 0.75 | Neshoba, MS | |
| Jul 16, 6:50 PM CDT | Thunderstorm Wind | Neshoba, MS | Several trees were blown down and caused some minor damage. |
| Jul 16, 6:50 PM CDT | Thunderstorm Wind | Union, MS | Numerous trees were blown down and caused minor damage. |
| Jul 16, 7:10 PM CDT | Thunderstorm Wind | Decatur, MS | Numerous trees were blown down and caused some damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2397 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 162332 SVRJAN MSC099-101-170015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 631 PM CDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 715 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF PHILADELPHIA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR UNION AT 650 PM CDT NEAR DECATUR AT 710 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 82 LAT...LON 3270 8895 3270 8916 3240 8920 3239 8892
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:35 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 16, 2:35 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT SUN JUL 16 2000 HOT SYNOPTIC SCALE RIDGE REMAINS IN PLACE WITH A FEW WRINKLES FOR THE FORECAST PERIOD. MODELS ARE IN DECENT AGREEMENT THAT RIDGE WILL EXPAND EASTWARD SOMEWHAT ON MONDAY AS NORTHEAST U.S. TROUGH BEGINS TO LIFT/KICK OUT. ETA AND AVN BOTH DEVELOP A STRONG VORT MAX /POSSIBLY CONVECTIVE VORTEX/ OVER THE CENTRAL PLAINS ON THE NORTH SIDE OF THE RIDGE TONIGHT...BUT THEY DIFFER WITH ITS EVENTUAL EVOLUTION. AVN TURNS THIS VORT MAX ALMOST DUE SOUTH INTO THE RIDGE AXIS MONDAY NIGHT/TUESDAY MORNING AND PRODUCES RAIN OVER MUCH OF MS. THE ETA RESPECTS THE EASTWARD EXTENSION OF THE RIDGE A LITTLE MORE AND RIDES THE VORT MAX AND ASSOCIATED PRECIP MORE EASTWARD...BYPASSING OUR CWFA TO THE NORTHEAST. ETA IDEA SEEMS MORE PHYSICALLY REASONABLE AND WILL GO WITH IT...EVEN THOUGH SO MANY DRY CROPS AND LAWNS WOULD PREFER THE AVN SOLUTION. DEWPOINTS ARE UP 2-5F AT MOST STATIONS PAST 24 HOURS...WITH MAXIMUM VALUES IN THE DELTA REGION AS USUAL. ETA SHOWS DEWPOINTS DROPPING OFF AGAIN TOMORROW...WHICH IS CONSISTENT WITH THE DEPARTURE OF THE SMALL SHORTWAVE/MOISTURE AXIS OVERHEAD AND THE BUILDING RIDGE. THE LOWER DEWPOINTS AND BUILDING RIDGE WILL COMBINE TO MAKE MONDAY EVEN HOTTER THAN TODAY. WITH KMEI AND KPIB ALREADY 100F AT NOON TODAY...AND TOMORROW PROMISING TO BE EVEN HOTTER...RECORDS ARE LIKELY TO FALL. RECORD HIGH FOR KMEI TOMORROW IS 102F. THAT COULD BE BROKEN SHORTLY AFTER NOON. TUESDAY MAY NOT BE QUITE AS HOT...AS QUITE A BIT OF CIRRUS MAY RIDE OVER THE CWFA ON NORTHERLY 250 MB WINDS. PRECIP LOOKS UNLIKELY FOR THE NEXT COUPLE OF DAYS AS THE RIDGE BUILDS. HOWEVER...WITH WEAK NORTHERLY FLOW ALOFT STILL IN PLACE OVER THE EASTERN CWFA PLUS THE EXTREME HEAT...ISOLATED POPS STILL LOOK GOOD FOR THIS AREA. QPF DISCUSSION: LITTLE OR NONE EXPECTED. EXTENDED...SOME HINTS IN THE MODELS OF A PATTERN BREAK BY LATE IN THE WEEK. RIDGE FLATTENS OUT /THIS PROCESS IS ALREADY UNDERWAY NORTH OF ABOUT 50 DEG LATITUDE/ AND LEAVES US IN A MORE SEASONAL PATTERN...STILL HOT AND HUMID BUT NOT RECORD BREAKING. ISOLATED AFTERNOON S6TORMS AND A VERY SLOW MODERATING TREND ON TEMPS LOOKS GOOD. JAN 071/103 072/100 --0 MEI 070/105 071/102 321 .JAN... AR...NONE. LA...NONE. MS...NONE. 06
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 24 min |
| Jul 15, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| Jul 15, 9:25 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jul 15, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 36 min |
| Jul 16, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 38 min |
| Jul 16, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 37 min |
| Jul 16, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.